Oklahoma, 2012Tornado and Flash Flooding in Oklahoma, May 1, 2012
May 1, 2012 · NWS TSA · 14 events in 8 counties and zones
Thunderstorms developed over far northeast Oklahoma, in the vicinity of a warm front and an outflow boundary from earlier thunderstorms. Large hail, damaging winds, several tornadoes and flash flooding were observed with these thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $272,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over far northeast Oklahoma, in the vicinity of a warm front and an outflow boundary from earlier thunderstorms. Large hail, damaging winds, several tornadoes and flash flooding were observed with these thunderstorms. This event began during the evening hours of April 30th and continued into the early morning hours of May 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 10:40 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 30, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT MON APR 30 2012
.DISCUSSION...
THE 06Z AVIATION DISCUSSION CAN BE FOUND BELOW.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL OUTSIDE OF THUNDERSTORM ACTIVITY OVER
THE NEXT 6 OR SO HOURS. THE ONLY EXCEPTION IS AT KBVO WHERE MVFR
CIGS REMAIN ON THE NORTH SIDE OF AN OUTFLOW BOUNDARY. STRONG
WINDS AND LOWER VSBYS INTO THE MVFR OR IFR RANGE CAN BE EXPECTED
WITH THE STRONGER STORMS. STORMS SHOULD BE GONE BY EARLY TUESDAY
MORNING...BUT LOW LVL MOISTURE RETURN WILL LEAD TO A PERIOD OF
MVFR CIGS AT MOST OF THE TAF SITES. CONDITIONS WILL TREND TOWARD
VFR BY MIDDAY...AND WILL REMAIN THERE FOR THE REMAINDER OF THE
PERIOD. STRONG SOUTH WINDS WILL GUST AOA 25 KTS AT THE NE OK AND
NW AR SITES ON TUESDAY.
LACY
&&
.PREV DISCUSSION... /ISSUED 950 PM CDT MON APR 30 2012/
..UPDATE...
DISCUSSION...
STRONG CONVECTION CONTINUES ALONG AND NEAR THE OKLAHOMA/KANSAS
BORDER THIS EVENING...MAINLY OVER NORTHERN NOWATA AND CRAIG
COUNTIES. ADDITIONAL STRONG CONVECTION RESIDED OVER NORTH CENTRAL
AND SOUTHWEST OKLAHOMA MOVING EASTWARD. THIS ACTIVITY WILL
CONTINUE TO DEVELOP AND PUSH EASTWARD INTO THE REGION THROUGH THE
EVENING AND INTO THE OVERNIGHT HOURS AS INSTABILITY REMAINS
FAVORABLE. LARGE HAIL...DAMAGING WINDS WITH ALSO A TORNADO THREAT
CONTINUES WITH THESE STRONG TO SEVERE STORMS. A TORNADO WATCH
REMAINS IN EFFECT FOR MOST OF NORTHEAST OKLAHOMA AND ALSO FAR
NORTHWEST ARKANSAS UNTIL 07 UTC. EVENING UPDATE WILL BE TO UP POPS
ALONG THE KANSAS BORDER FOR OVERNIGHT AND TWEAKED SKY/TEMP GRIDS
AS WELL. THE REST OF THE FORECAST LOOK TO BE GOOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 81 65 85 68 / MMM 80 30 10
FSM 79 66 85 67 / MMM 40 20 10
MLC 80 67 85 68 / MMM 40 20 10
BVO 80 64 83 66 / MMM 80 40 10
FYV 76 64 82 65 / MMM 50 30 10
BYV 78 64 82 64 / MMM 50 30 10
MKO 80 66 84 67 / MMM 80 30 10
MIO 78 64 83 66 / MMM 80 40 10
F10 81 66 84 67 / MMM 80 30 10
HHW 81 67 85 68 / MMM 40 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059.
AR...NONE.
&&
AVIATION...30Hazardous weather outlook, Apr 30, 7:16 PM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT MON APR 30 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
808 PM CDT MON APR 30 2012
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF NORTHEAST OKLAHOMA
THIS EVENING...WHILE A THUNDERSTORM COMPLEX DEVELOPS PUSHING
EASTWARD OVER WESTERN OKLAHOMA AND SOUTHERN KANSAS. THESE
THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE...WILL CONTINUE
TO DEVELOP AND SPREAD ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING AND OVERNIGHT. FAVORABLE INSTABILITY ACROSS
THE REGION WILL SUPPORT LARGE HAIL AND DAMAGING WINDS ALONG WITH A
TORNADO THREAT TONIGHT. A FLASH FLOOD POTENTIAL WILL ALSO CONTINUE
FOR FOR LOCATIONS NEAR THE OKLAHOMA AND KANSAS BORDERS AS HEAVY
RAINS ARE PROBABLE ACROSS AREAS THAT RECEIVED FLOODING RAINS LAST
NIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE OVERALL POTENTIAL FOR THUNDERSTORMS WILL DECREASE
SIGNIFICANTLY BY TUESDAY AS A STATIONARY FRONT THAT HAS BEEN
OVER THE AREA FOR SEVERAL DAYS LIFTS TO THE NORTH. SOUTH WINDS
WILL BECOME STRONG TUESDAY AND WEDNESDAY WITH GUSTS OVER 30 MPH
LIKELY. VERY WARM AND HUMID WEATHER WILL PREVAIL THROUGH THE
WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 30, 8:38 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 8 WSW NOWATA 36.66N 95.77W
04/30/2012 NOWATA OK EMERGENCY MNGR
HOME DAMAGE NEAR THE INTERSECTION OF 4060 RD AND 2400 RD
SW OF NOWATA. POSSIBLE TORNADO DAMAGE. TIME ESTIMATED BY
RADAR.
&&
AEJSpecial weather statement, Apr 30, 10:42 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT MON APR 30 2012
OKZ060-064-065-010530-
CREEK OK-OKFUSKEE OK-TULSA OK-
1142 PM CDT MON APR 30 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK AND WESTERN TULSA
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 1142 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF OILTON TO 11 MILES WEST OF MILFAY TO
20 MILES WEST OF PADEN...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...GRAY...CASTLE...
PADEN...BOLEY...MASON...WELTY...SAND SPRINGS...BRISTOW...MILFAY...
SLICK...DEPEW...SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY...
MANNFORD...KELLYVILLE...SAPULPA AND KEYSTONE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3615 9663 3616 9607 3585 9615 3585 9619
3575 9619 3548 9632 3544 9644 3545 9645
3545 9648 3542 9650 3545 9655 3541 9654
3539 9662
TIME...MOT...LOC 0442Z 271DEG 33KT 3606 9664 3580 9670
3559 9686Local storm report, Apr 30, 11:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1220 AM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST WYNONA 36.55N 96.33W
05/01/2012 M70 MPH OSAGE OK MESONET
OKLAHOMA MESONET.
&&
AEJLocal storm report, Apr 30, 11:22 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1222 AM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG 6 W NOWATA 36.70N 95.75W
04/30/2012 NOWATA OK TRAINED SPOTTER
8 INCH TREE LIMB DOWN.
0748 PM HAIL 6 W NOWATA 36.70N 95.75W
04/30/2012 E1.25 INCH NOWATA OK TRAINED SPOTTER
BETWEEN QUARTER AND GOLF BALL SIZE HAIL.
0755 PM TSTM WND DMG 8 WSW NOWATA 36.66N 95.77W
04/30/2012 NOWATA OK EMERGENCY MNGR
HOME DAMAGE NEAR THE INTERSECTION OF 4060 RD AND 2400 RD
SW OF NOWATA. POSSIBLE TORNADO DAMAGE. TIME ESTIMATED BY
RADAR.
0810 PM TORNADO 4 W NOWATA 36.70N 95.71W
04/30/2012 NOWATA OK AMATEUR RADIO
SPOTTER REPORTED A BRIEF TORNADO TOUCHDOWN.
0815 PM TORNADO 5 W NOWATA 36.70N 95.73W
04/30/2012 NOWATA OK TRAINED SPOTTER
W410 RD AND N24 RD. SEVERAL BRIEF TOUCHDOWNS.
0825 PM TORNADO 4 NW NOWATA 36.74N 95.69W
04/30/2012 NOWATA OK AMATEUR RADIO
SPOTTER REPORTED A SMALL TORNADO TOUCHDOWN...WITH A FEW
POWER FLASHES
1210 AM TSTM WND GST WYNONA 36.55N 96.33W
05/01/2012 M70.00 MPH OSAGE OK MESONET
OKLAHOMA MESONET.
&&
AEJSpecial weather statement, Apr 30, 11:26 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1226 AM CDT TUE MAY 1 2012
OKZ054-060-061-064-066-067-070-010615-
CREEK OK-MUSKOGEE OK-OKMULGEE OK-OSAGE OK-ROGERS OK-TULSA OK-WAGONER
OK-
1226 AM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN CREEK...NORTHERN OKMULGEE...SOUTHEASTERN OSAGE...
SOUTHWESTERN ROGERS...TULSA AND WESTERN WAGONER
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
AT 1226 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAND SPRINGS TO SLICK...MOVING EAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...
LIBERTY...GRAY...PRESTON...BEGGS...BALD HILL...HECTORVILLE...SAND
SPRINGS...LEONARD...BIXBY...JENKS...GLENPOOL...BROKEN ARROW...
STONEBLUFF...COWETA...ONETA...SLICK...MOUNDS...KIEFER...KELLYVILLE
AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3616 9554 3566 9576 3573 9637 3623 9620
TIME...MOT...LOC 0526Z 260DEG 37KT 3615 9610 3577 9627Special weather statement, Apr 30, 11:56 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1256 AM CDT TUE MAY 1 2012
OKZ064>066-010645-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
1256 AM CDT TUE MAY 1 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN CREEK AND WESTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 1256 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF PADEN...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...CLEARVIEW...PHAROAH...
CASTLE...PADEN...BOLEY...MASON...OKFUSKEE AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3571 9663 3570 9610 3537 9609 3538 9645
3545 9645 3545 9648 3543 9649 3545 9655
3543 9655 3540 9653 3538 9654 3540 9658
3539 9660 3540 9663
TIME...MOT...LOC 0556Z 267DEG 33KT 3554 9656Event by event
10 thunderstorm wind, 2 flash flood, 1 tornado, 1 hail. Local standard time, as filed.
Flash Flood, Pawnee
- When
- May 1, 12:00 AM CST to 2:00 AM CST
- Where
- Pawnee County, 1.49 mi WNW of Ralston to 0.42 mi WSW of Ralston
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.508, -96.745
Several county roads were briefly flooded near and just east of Ralston.
Thunderstorm Wind, Craig
- When
- May 1, 12:05 AM CST
- Where
- Craig County, 5.11 mi NW of Centralia
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.844, -95.425
Strong thunderstorm wind snapped large branches from several hardwood trees.
Thunderstorm Wind, Craig
- When
- May 1, 12:11 AM CST
- Where
- Craig County, 0.35 mi SW of Centralia
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.796, -95.354
Strong thunderstorm wind blew down large trees onto a road.
Thunderstorm Wind, Wagoner
- When
- May 1, 12:21 AM CST
- Where
- Wagoner County, 1.78 mi E of Broken Arrow
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.045, -95.749
Thunderstorm wind gusts of up to 70 mph were estimated at the Blue Bell Plant on the east side of Broken Arrow.
Thunderstorm Wind, Mayes
- When
- May 1, 12:30 AM CST
- Where
- Mayes County, 0.45 mi SSE of Langley
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.464, -95.048
Strong thunderstorm wind damaged the shingles of several homes and blew down large tree limbs.
Thunderstorm Wind, Craig
- When
- May 1, 12:30 AM CST
- Where
- Craig County, 4.28 mi WSW of Pyramid Corners
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.775, -95.221
The Oklahoma Mesonet station north of Vinita measured 62 mph thunderstorm wind gusts.
Tornado, Craig
- When
- May 1, 12:30 AM CST to 12:32 AM CST
- Where
- Craig County, 1.23 mi NNE of Welch to 2.13 mi NNE of Welch
- Rating
- EF2
- Path length
- 1 mi
- Path width
- 150 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.887, -95.094
A tornado tore the roof off of a permanent home, shifted another permanent home off its foundation and blew out an exterior wall, turned over an outbuilding, rolled two horse trailers, destroyed a 40' by 60' steel-framed barn, and snapped or uprooted a number of hardwood trees. Maximum estimated wind in the tornado based on this damage was 110 to 120 mph.
Thunderstorm Wind, Ottawa
- When
- May 1, 12:34 AM CST
- Where
- Ottawa County, 4 mi WSW of Miami
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.858, -94.947
Strong thunderstorm wind blew down power lines and trees.
Thunderstorm Wind, Ottawa
- When
- May 1, 12:35 AM CST
- Where
- Ottawa County, Miami
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -94.880
Strong thunderstorm wind blew down large tree limbs and power lines.
Thunderstorm Wind, Rogers
- When
- May 1, 12:45 AM CST
- Where
- Rogers County, 1.27 mi WSW of Inola Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.142, -95.451
The Oklahoma Mesonet station east of Inola measured 58 mph thunderstorm wind gusts.
Thunderstorm Wind, Mayes
- When
- May 1, 12:53 AM CST
- Where
- Mayes County, 0.6 mi NE of Chouteau
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.186, -95.343
Strong thunderstorm wind blew down large tree limbs and damaged shingles on numerous homes.
Hail, Okmulgee
- When
- May 1, 12:57 AM CST
- Where
- Okmulgee County, Okmulgee
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.630, -95.970
Flash Flood, Craig
- When
- May 1, 1:52 AM CST to 6:00 AM CST
- Where
- Craig County, 7.75 mi NNW of Centralia to 7.24 mi NW of Centralia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.897, -95.421
Brush Creek flooded portions of Highway 10 just east of the county line resulting in the road being closed.
Thunderstorm Wind, Adair
- When
- May 1, 2:35 AM CST
- Where
- Adair County, 2.15 mi SW of Westville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.956, -94.594
Strong thunderstorm wind blew down large tree limbs.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, May 1, 20121 death · $6,000 · 50 kt wind · 3 events
- Drought in Texas, May 1 to 31, 2012$5.0 million · 22 events
- Tornadoes and Hail in Minnesota, May 1, 2012$785,000 · EF0 · 32 events
- Hail in Nebraska, May 1, 2012$1.6 million · 1.5 in hail · 12 events
- Hail and Damaging Winds in Iowa, May 1 to 2, 2012$620,000 · 1 in hail · 21 events
- Tornadoes and Flooding in Indiana, May 1, 2012$73,000 · EF1 · 32 events
- Tornado and Hail in Indiana, May 1, 2012$250,000 · EF1 · 6 events
- Tornadoes and Flash Flooding in Ohio, May 1 to 2, 2012$53,000 · EF0 · 34 events
- Tornadoes and Hail in Illinois, May 1, 2012$33,000 · EF1 · 8 events
- Tornado and Hail in Iowa, May 1, 2012$55,000 · EF0 · 16 events
- Flash Flooding and Hail in Ohio, May 1 to 2, 2012$46,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Virginia, May 1, 20122 injured · $18,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378626, 382009, 378627, 378628, 378630, 378631, 380011, 378632, 378633, 378634, 378635, 378636, 378637, 378638.